MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number 15BA40D
Medical Device Problem Codes Fracture (1260); Vibration (1674); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: em200, serial/lot #: (b)(6), udi#: (b)(4) ; product id: as15, serial/lot #: (b)(6), udi#: (b)(4) h3:no conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during lumbar discectomy surgery the surgeon was using motor along with attachment and tool/burr.When surgeon began to drill very slowly and only used for approximately 10 second, it was vibrating, making abnormal noises and the head of the tool/bur snapped off.It was reported that there was no patient impact and the procedure was completed with backup product.
 
Additional Manufacturer Narrative
H3: product analysis: product:15ba40d, item:10, lotno: h6027284 evaluation of the device determined that tool was received used, the head is heavily coated in debris.The stem was broken just below the head.Markings on the stem at the approximate bearing locations indicate the tool was used in an attachment with worn bearings and may not have been adequately supported.The suspected root cause is due to inadequate irrigation was used with this tool, which allowed the diamond head to become caked in debris.When the user applied more pressure to compensate the tool fractured.Product id: as15, serial/lot #: (b)(6), udi#: (b)(4) device was returned and the evaluation anticipated but not yet begun.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis: product: em200, serial/lot #: (b)(6).Evaluation could not reproduce the reported malfunction of vibrating and abnormal noises and the temperature test was within specification at 101°f.However it was noted that the motor fails the hipot test immediately.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during lumbar discectomy surgery the surgeon was using motor along with attachment and tool/burr.When surgeon began to drill very slowly and only used for approximately 10 second, it was vibrating, making abnormal noises and the head of the tool/bur snapped off.It was reported that there was no patient impact and the procedure was completed with backup product.On follow up it was reported that there was no malfunction with the device attachment.

Brand Name
MIDAS REX LEGEND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22042029
Report Number1625507-2025-01595
Device Sequence Number9095627
Product Code HBE
UDI-Device Identifier00763000061463
UDI-Public(01)00763000061463(17)300310(10)H6027284(20)01
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15BA40D
Device Catalogue Number15BA40D
Device Lot NumberH6027284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/27/2025
09/26/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/17/2025
10/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age34 YR
Patient SexMale
Patient Weight90 KG